Hail, Mecklenburg
- When
- July 5, 4:45 PM EST
- Where
- Mecklenburg County, 3 mi S of Bracey
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.550, -78.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 5, 2:37 PM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 337 PM EDT FRI JUL 5 2002 HAVE ALRDY CLRD SOME SE CSTL CNTYS FROM BOX AS ANY TSTRMS THAT DVLP WILL BE INLAND WHERE C-BRZ BNDRY IS LCTD. FRNTL BNDRY NOW MOVG S ACROSS FA AND SHUD CLR FA BY MIDNITE. WILL CONT TSTRM THREAT FOR WATCH AREA THIS EVE. OTW...MORE COMFY AIRMASS NXT FEW DAYS AS FRNTL BNDRY MOVS S OF FA TONITE. DRY AND LESS HUMID WX SETS UP FOR WKEND AS FLOW BCMS NW BTWN LOW PRS MOVG INTO NEW ENGLAND STATES AND HIGH PRS BLDG IN FROM MIDWEST. WITH DRY GRND...WILL GO A BIT HIGHER THAN GUID. MED RANGE SHWNG BLOCKING PTRN ERLY NXT WK AS SFC RIDGE REMAINS W OF FA. NXT FRNT NOT DUE INTO AREA UNTIL WED...ANTHR ONE PSBL LATE IN THE WK. CWF...NO FLAGS XPCT. SHUD SEE A SMALL SURGE LATE TONITE...BUT XPCT CNDTNS TO REMAIN BLO SCA CRITERIA. FCSTID = 44 SBY 61 84 60 88 / 10 10 10 10 OXB 65 81 63 84 / 10 10 10 10 ECG 69 85 62 88 / 10 10 10 10 ORF 68 83 65 86 / 10 10 10 10 PHF 68 83 65 87 / 10 10 10 10 AKQ 64 86 60 90 / 30 10 10 10 RIC 63 86 60 88 / 10 10 10 10 FVX 64 87 60 90 / 30 10 10 10 .AKQ... MD...NONE. NC...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT FRIDAY FOR ZONES NCZ012>013...NCZ015...NCZ030>032...NCZ014. VA...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT FRIDAY FOR ZONES VAZ060...VAZ065>067...VAZ079>081...VAZ087>089...VAZ092>093...VAZ096.
NCZ012>017-030>032-102-VAZ060-065>067-079>081-087>089-092-093-096- 097-060000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 326 PM EDT FRI JUL 5 2002 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF EXTREME SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA... ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR INTERIOR PORTIONS OF SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA... THE WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES AND INDEPENDENT CITIES... IN VIRGINIA... BRUNSWICK...DINWIDDIE...GREENSVILLE...ISLE OF WIGHT...LUNENBURG... MECKLENBURG...NOTTOWAY...PRINCE EDWARD...PRINCE GEORGE... SOUTHAMPTON...SUFFOLK...SURRY AND SUSSEX. IN NORTH CAROLINA... BERTIE...CHOWAN...GATES...HERTFORD...NORTHAMPTON...PASQUOTANK AND PERQUIMANS. THE SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES AND INDEPENDENT CITIES... IN VIRGINIA... THE CITY OF CHESAPEAKE IN NORTH CAROLINA... CURRITUCK...AND CAMDEN. THUNDERSTORMS CONTINUE TO DEVELOP IN THE WATCH AREA...AND THE POTENTIAL STILL EXISTS FOR ISOLATED REPORTS OF WIND DAMAGE AND LARGE HAIL. STAY TUNED FOR LATER UPDATES. REILLY
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2002Every state in 2002This day in weather historyWarnings in Virginia, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309756.